zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Nonlinear superlinear singular and nonsingular second order boundary value problems. (English) Zbl 0902.34015
In the study of nonlinear phenomena many mathematical models give rise to the differential equation $${1\over p} (py')'+ q f(t,y,py')= 0,\quad 0< t<1\tag 1$$ subject to the boundary conditions $$y(0)= y(1)= 0,\tag 2$$ $$\lim_{t\to 0^+} p(t) y'(t)= y(1)= 0\tag 3$$ with $p\in C[0,1]\cap C^1(0,1)$ and $p> 0$ on $(0,1)$, $q\in C(0,1)$ with $q>0$ on $(0,1)$ and $$\int^1_0 p(x)q(x)dx< \infty,\quad\int^1_0{1\over p(s)} \int^s_0 p(x)q(x)dx ds< \infty,$$ and $f: [0,1]\times (0,\infty)\times(- \infty,0]\to \bbfR$ is continuous. The authors prove the existence of a solution $y(t)\in C[0,1]\cap C^2(0,1)$ with $y> 0$ on $(0,1)$ to the problems (1), (2) and (1), (3) if there are some supplementary assumptions on $p(t)$, $q(t)$, and $f(t,y,z)$.

MSC:
34B15Nonlinear boundary value problems for ODE
WorldCat.org
Full Text: DOI
References:
[1] Agarwal, R. P.; O’regan, D.: Singular boundary value problems for superlinear second order ordinary and delay differential equations. J. differential equations 130, 333-355 (1996) · Zbl 0863.34022
[2] Baxley, J. V.: Existence and uniqueness for nonlinear boundary value problems. J. math. Anal. appl. 147, 122-133 (1990) · Zbl 0719.34037
[3] Baxley, J. V.: Some singular nonlinear boundary value problems. SIAM J. Math. anal. 22, 463-479 (1991) · Zbl 0719.34038
[4] Bobisud, L. E.; Calvert, J. E.; Royalty, W. D.: Some existence results for singular boundary value problems. Differential integral equations 6, 553-571 (1993) · Zbl 0784.34016
[5] Bobisud, L. E.; O’regan, D.: Existence of positive solutions for singular ordinary differential equations with nonlinear boundary conditions. Proc. amer. Math. soc. 124, 2081-2087 (1996) · Zbl 0857.34033
[6] Eloe, P. W.; Henderson, J.: Positive solutions for higher order ordinary differential equations. Electron J. Differential equations 3, 1-8 (1995) · Zbl 0814.34017
[7] Erbe, L. H.; Wang, H.: On the existence of positive solutions of ordinary differential equations. Proc. amer. Math. soc. 120, 743-748 (1994) · Zbl 0802.34018
[8] Fink, A. M.; Gatica, J. A.; Hernandez, G. E.: Eigenvalues of generalized Gelfand models. Nonlinear anal. 20, 1453-1468 (1993) · Zbl 0790.34021
[9] Gatica, J. A.; Hernandez, G.; Waltman, P.: Radially symmetric solutions of a class of singular elliptic equations. Proc. edinburg math. Soc. 33, 169-180 (1990) · Zbl 0689.35029
[10] Gatica, J. A.; Oliker, V.; Waltman, P.: Singular nonlinear boundary value problems for second order differential equations. J. differential equations 79, 62-78 (1989) · Zbl 0685.34017
[11] Luning, C. D.; Perry, W. L.: Positive solutions of negative exponent generalized Emden--Fowler boundary value problems. SIAM J. Math. anal. 12, 874-879 (1981) · Zbl 0478.34021
[12] O’regan, D.: Some existence principles and some general results for singular nonlinear two point boundary value problems. Jour. math. Anal. appl. 166, 24-40 (1992)
[13] O’regan, D.: Positive solutions to singular boundary value problems with at most linear growth. Appl. anal. 49, 171-196 (1993)
[14] O’regan, D.: Theory of singular boundary value problems. (1994)
[15] O’regan, D.: Existence principles and theory for singular Dirichlet boundary value problems. Differential equations dynam. Systems 3, 289-304 (1995)
[16] Taliaferro, S.: A nonlinear singular boundary value problem. Nonlinear anal. 3, 897-904 (1979) · Zbl 0421.34021
[17] Wong, P. J. Y.; Agarwal, R. P.: On the existence of solutions of singular boundary value problems for higher order difference equations. Nonlinear anal. 28, 277-287 (1997) · Zbl 0861.39002